Texas, 2005

Damaging Wind in Texas, July 1, 2005

July 1, 2005 · NWS SJT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 1, 6:51 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 1, 6:51 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
751 PM CDT FRI JUL 1 2005

.UPDATE...
UPDATED ZONES FOR SEVERE TSTM WATCH 577. ALSO...ADDED SLGT CHC
POPS FOR TONIGHT ACROSS THE CONCHO VALLEY AND HEARTLAND. GOOD
COMPLEX OF STORMS OVER WESTERN TX...SOUTHWEST OF LBB...MOVING
EAST. OTHER ISOLATED STORMS DEVELOPING BETWEEN SYNDER AND
JAYTON...ALONG OUTFLOW BOUNDARY. BEST CHANCE FOR ORGANIZED SEVERE
STORMS WILL BE ACROSS THE BIG COUNTRY TONIGHT...CLOSER TO MCS TRACK.

&&

.PREV DISCUSSION... (ISSUED 300 PM CDT FRI JUL 1 2005)

SHORT TERM...
PRIMARY OUTFLOW BOUNDARY MADE IT AS FAR SOUTH AS INTERSTATE 25 IN
THE BIG COUNTRY BEFORE LOSING VISIBLE DEFINITION ON ITS WESTERN
END. A CONVECTIVE COMPLEX ALONG AND NORTH OF A BETTER DEFINED
BOUNDARY EAST OF THE FORECAST AREA CONTINUES TO PUSH SOUTH THROUGH
THE DALLAS FORT WORTH AREA. ILL DEFINED COLD FRONTAL BOUNDARY IS
DRAPED ACROSS THE NORTHERN PANHANDLE WITH SOME CONVECTIVE ACTIVITY
NOTED ALONG THE FRONT IN THE EASTERN PANHANDLE. UPPER RIDGE AXIS
REMAINS IN PLACE ACROSS THE NORTHERN MEXICO BORDER WITH ITS CENTER
DRIFTING SLOWLY TO THE WEST. AN UPPER SHORTWAVE DISTURBANCE IN THE
NORTHWEST FLOW ALOFT SHOULD RESULT IN THE FORMATION OF A MCS THIS
EVENING OVER THE PANHANDLE AREA WITH THE COMPLEX MOVING SOUTHEAST
THROUGH THE BIG COUNTRY AND INTO THE NORTHERN HEARTLAND OVERNIGHT.
THE MAIN THREAT FROM ANY STORMS WILL BE THE ACCOMPANYING HIGH
WINDS. HAVE LOWERED OVERNIGHT TEMPS IN THE BIG COUNTRY WITH SOME
ANTICIPATED COOL AIR ADVECTION. WITH SOME RESIDUAL CLOUD COVER
EXPECTED TOMORROW OVER THE BIG COUNTRY...HAVE ALSO ADJUSTED
AFTERNOON TEMPS DOWN A CATEGORY BLENDING THE TOO HIGH GFS WITH TOO
LOW ETA TEMPS.

LONG TERM...
AFTERNOON HIGHS SHOULD HIT THE 100S OVER MOST OF THE FORECAST AREA
INTO THE FIRST OF THE WEEK BUT THEN SHOULD BACK OFF A FEW DEGREES
MIDWEEK AS THE CENTER OF THE UPPER HIGH PARKS OVER NORTHWEST
MEXICO. GFS BEGINS TO AMPLIFY THE UPPER HIGH OVER THE WESTERN
STATES AROUND MIDWEEK WITH HOT AND DRY CONDITIONS CONTINUING THROUGH
THE EXTENDED.

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

99/99
Hazardous weather outlook, Jul 1, 1:54 PM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
254 PM CDT FRI JUL 1 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-021953-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
254 PM CDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

ALTHOUGH A VERY UNSTABLE AIR MASS CONTINUES ACROSS WEST CENTRAL
TEXAS...A WARM LAYER OF AIR ALOFT HAS PREVENTED THUNDERSTORM
FORMATION SO FAR TODAY. HOWEVER...A CLUSTER OF SEVERE THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS NORTHEAST NEW
MEXICO AND SOUTHEAST COLORADO...WITH THE STORMS DEVELOPING INTO A
SQUALL LINE AS THEY MOVE SOUTHEAST INTO THE TEXAS PANHANDLE. THESE
STORMS WILL CONTINUE SOUTHEAST THROUGH THE EVENING...PERHAPS REACHING
THE BIG COUNTRY BY AROUND MIDNIGHT...AND THEN CONTINUING THROUGH THE
NORTHERN HEARTLAND. THESE STORMS MAY STILL BE AT SEVERE LEVELS AS
THEY REACH WEST CENTRAL TEXAS...WITH DAMAGING WINDS AND PERHAPS LARGE
HAIL THE PRIMARY SEVERE THREATS.

THE STORMS ARE EXPECTED TO EXIT THE AREA BY SUNRISE.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT ACROSS THE BIG
COUNTRY AND NORTHERN HEARTLAND.

07

In the hours before

Special weather statement, Jul 1, 9:46 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1046 PM CDT FRI JUL 1 2005

TXZ049-020445-

FISHER TX-
1046 PM CDT FRI JUL 1 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT FOR FISHER
COUNTY...

AT 1042 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES SOUTHWEST OF HOBBS...OR ABOUT
14 MILES EAST OF SNYDER...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...  ROTAN AT 1105 PM CDT...  ROBY AT 1125
PM CDT...  LONGWORTH AT 1135 PM CDT...  SYLVESTER AT 1140 PM CDT...

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR WEST CENTRAL TEXAS.

The radar

The Dyess AFB radar (KDYX), 88 km away, was scanning. The volume nearest the first event began at 04:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jones

When
July 1, 10:20 PM CST
Where
Jones County, 4 mi SW of Neinda
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
32.767, -100.150

Strong thunderstorm winds produced damage to trees and power lines. Some minor damage to homes was also noted.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468647.